MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 3L - 14MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 3L - 14MM
Model Number 02.12.E0314FL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 april 2026: gmk-spherika 02.12.E0314fl gmk-sphere tibial insert e-cross - flex 3l - 14mm (k202022), lot: 2338079: (b)(4) items manufactured and released on 02-oct-2023.Expiration date: 2028-sep-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-spherika 02.12.Ka13l gmk spherika femoral component s3+l cemented (k211004) lot: 2408287: (b)(4) items manufactured and released on 25-jun-2024.Expiration date: 2029-jun-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: the revision procedure, including increase of liner thickness, femoral component revision, and extension stem exchange to a longer fluted stem, was undertaken to address joint instability.Based on the available information, no device-related issues have been identified that could have caused or contributed to the event.
 
Event or Problem Description
The patient came in presenting instability, the reason is unknown.At about 1 year and 3 months post primary the surgeon performed a washout and revised the 14mm insert to a 17mm insert, revised the gmk-spherika s3 femoral component to a gmk-revision s4 femoral component, and revised the primay l30mm extension stem with a fluted l150mm extension stem.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 3L - 14MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25040713
Report Number3005180920-2026-00367
Device Sequence Number16044914
Product Code JWH
UDI-Device Identifier07630971261679
UDI-Public07630971261679
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0314FL
Device Lot Number2338079
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale